BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Back to Search Results |
| Catalog Number |
813112100 |
| Medical Device Problem Codes |
False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/17/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
Event or Problem Description
The customer reported discrepant results in the back type of one patient sample with the blood group o rhd positive when using ih-card abo/d(dvi-)+rev a1,b.The sample was tested on four different instruments, two ih-1000 and two ih-500.One ih-1000 and one ih-500 showed the correct reverse type, the other instruments not.The customer has not yet provided any daily journals, therefore it is not clear what the discrepancy exactly is.The customer provided 12 cards of ih-card abo/d(dvi-)+rev a1,b, ih-cell a1&b and patient material of sample no (b)(6) for investigational testing.The provided material of ih-cell a1&b had already been expired when the complaint was filed, therefore lot 9422011 was used for investigational testing.At first, our quality control laboratory investigated their retention sample of the supposedly defective lot ih-card abd/d(dvi-)+rev a1,b.The visual inspection for intact sealing, homogeneous gel, correct filling height and splashes in the reaction chamber was passed without any irregularities.We did not observe any splashes in the reaction chamber.In the 12 cards ih-card abo/d(dvi-)+rev a1,b provided by the customer, we identified gel/antiserum splashes into the gel chamber, and bubbles in the gel column, therefore the cards needed to be pre-centrifuged.For serological testing donor samples of blood group o, a and b were tested on the ih-1000 and the ih-500, on both the retention sample and the cards provided by the customer.No discrepancies were observed.The patient sample was tested at first on the ih-1000 and ih-500 and showed blood group o (rhd positive) in forward type and the reverse type.The positive reactions in the reverse typing had an usual appearance, the agglutination was in the middle and in the lower level of the gel column.Further testings on the instrument could not been done due to the hemolysis of the patient red cells.Therefore, the reverse typing was done in the manual gel method according to the instruction for use and also after a simulated waiting time of 5 minutes, in both cases a 1+ and ± reaction was obtained with ih-cell a1 respectively ih-cell b.The determination of the titer endpoint showed a low-titer of 1 for the anti-a and anti-b as well.In the tube method the patient sample showed positive reactions with both cells (3+ reaction).In our experience, the tube test shows stronger reactions than the gel test.In the case of samples with a low isoagglutinin concentration, as in the present complaint, the gel test may be inferior to the tube test, which is mainly due to the shear forces in the gel test that do not occur in the tube test.The reactions obtained with the patient samples on the instruments showed an unusual appearance, however the weak reactions obtained in the manual gel method and the titer determination indicate a sample-related issue so far.At this point in time no additional information regarding patient diagnosis or medication is available.Trace files of the affected ih-1000 and ih-500 instruments have not been provided yet, therefore an analysis was not yet possible.
Event or Problem Description
The customer reported discrepant results in the back type of one patient sample with the blood group o rhd positive when using ih-card abo/d(dvi-)+rev a1, b.The sample was tested on four different instruments, two ih-1000 and two ih-500.One ih-1000 and one ih-500 showed the correct reverse type (sn: (b)(6), the other instruments not (sn: (b)(6).In one case the reaction with a1-cell was missed and in the other the case the reaction with b-cell was missed.Our quality control laboratory investigated their retention sample of the supposedly defective lot ih-card abd/d(dvi-)+rev a1, b.The visual inspection for intact sealing, homogeneous gel, correct filling height and splashes in the reaction chamber was passed without any irregularities.We did not observe any splashes in the reaction chamber.The customer provided 12 cards for investigational testing and also a patient sample.In the 12 cards ih-card abo/d(dvi-)+rev a1,b provided by the customer, we identified gel/antiserum splashes into the gel chamber, and bubbles in the gel column, therefore the cards needed to be pre-centrifuged.For serological testing donor samples of blood group o, a and b were tested on the ih-1000 and the ih-500, on both the retention sample and the cards provided by the customer.No discrepancies were observed.The patient sample was tested at first on the ih-1000 and ih-500 and showed blood group o (rhd positive) in forward type and the reverse type.The positive reactions in the reverse typing had an unusual appearance, the agglutination was in the middle and in the lower level of the gel column.Further testings on the instrument could not been done due to the hemolysis of the patient red cells.Therefore, the reverse typing was done in the manual gel method according to the instruction for use and also after a simulated waiting time of 5 minutes, in both cases a 1+ and ± reaction was obtained with ih-cell a1 respectively ih-cell b.The determination of the titer endpoint showed a low-titer of 1 for the anti-a and anti-b as well.In the tube method the patient sample showed positive reactions with both cells (3+ reaction).In our experience, the tube test shows stronger reactions than the gel test.In the case of samples with a low isoagglutinin concentration, as in the present complaint, the gel test may be inferior to the tube test, which is mainly due to the shear forces in the gel test that do not occur in the tube test.Regarding the affected instruments, the trace files received were incomplete (ih-1000 sn: (b)(6) missing traces), there was no support backup and we only received the daily journal of one testing on ih-500 sn: (b)(6).Investigation of the affected ih-500 sn: (b)(6) showed a confirmed false negative on a1 cell of the reverse group in well 5 of the card.The same lot of cards and same lot of cells were used as on instrument ih-1000 sn: (b)(6).The waiting and transport time between end of pipetting and beginning of centrifugation was approx.3 minutes.The reagent bottle was on board from on (b)(6) at 18:04.The test on card (b)(4) (one card serial number above the one with the false negative a1 result) was processed at the exact same time with the same pipetting sequence (dispensed just before card (b)(4) with a result of a1 well as ++++.No error message or issue found on this instrument.Several other cards after had positive a1 well.Investigation of the affected ih-1000 sn: (b)(6) was not possible because the trace files were missing.Based on the investigation the complaint was classified as confirmed - upp (unexpected product performance).The retention sample of the supposedly defective lot ih-card abd/d(dvi-)+rev a1, b and the cards provided by the customer reacted as expected with the donor sample and with blood samples from our donation center.All acceptance criteria regarding visual inspection and specificity were met, we did not observe any false negative results.However, the images provided and the trace files analysis confirmed the customer´s reported false negative and discrepant results.The negative reactions at customer site could not been reproduced.The reactions obtained with the patient sample in our quality control laboratory showed an unusual appearance, however the weak reactions obtained in the manual gel method, the titer determination and given the fact that only one specific sample was affected by this issue indicate a sample-related issue.At this point in time no additional information regarding patient diagnosis or medication/treatment is available.Furthermore, neither a root cause of the issue nor an instrument failure could be found within the file analysis from the instruments.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
Additional Manufacturer Narrative
This is our final report on this incident.